Error message

Deprecated function: The each() function is deprecated. This message will be suppressed on further calls in theme_biblio_custom() (line 367 of /home/ajphs/public_html/sites/all/modules/biblio/includes/biblio_theme.inc).

Sensorineural Hearing Loss Post use of Streptomycin in an Abdominal Tuberculosis Patient

Asian Journal of Pharmaceutical and Health Sciences,2017,7,2,1692-1695.
Published:June 2017
Type:Case Report
Authors:
Author(s) affiliations:

Shatavisa Mukherjee1,*, Nikhil Era1, Mala Mukherjee2, Aditi Maitra1, Sukalyan Saha Roy1, Santanu Kumar Tripathi1

1Deptartment of Clinical and Experimental Pharmacology, Calcutta School of Tropical Medicine, Kolkata-700073, West Bengal, India.

2Deptartment  of Pathology, MGM Medical College, Kishanganj-855108, Bihar, India.

Abstract:

Extrapulmonary tuberculosis involves 11-16% of all patients of tuberculosis out of which 3 to 4% belong to abdominal tuberculosis. Despite its known reported ototoxic effects, streptomycin is still in use today because it is the best and most effective aminoglycoside antibiotic against TB. In humans, the ototoxic effect of aminoglycosides is reported to be sensorineural hearing loss which is usually permanent as the cochlear hair cells do not regenerate. Here we report a case of sensorineural hearing loss developed post use of streptomycin in a 58 year old female abdominal tuberculosis patient.

Sensorineural Hearing Loss Post use of Streptomycin in an Abdominal Tuberculosis Patient